Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 86, NWS Grand Rapids, MI

November 14, 2011

NWS Grand Rapids, MI issued this small craft advisory at Nov 14, 2011, 3:25 PM EST. It took effect at Nov 15, 2011, 1:00 AM EST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Nov 14, 2011, 3:25 PM EST (20:25 UTC)
In effect from
Nov 15, 2011, 1:00 AM EST
Expired
Nov 18, 2011, 7:00 AM EST
In force
3 days
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WHUS73 KGRR 142025
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
325 PM EST MON NOV 14 2011

LMZ844>849-150430-
/O.NEW.KGRR.SC.Y.0086.111115T0600Z-111117T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
325 PM EST MON NOV 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 7 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 7 AM EST
THURSDAY. 

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS WILL BECOME WEST AROUND
  30 KNOTS

* WAVES...BUILDING TO 3 TO 5 FEET BY TUESDAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
14 follow-up statements
998 
WHUS73 KGRR 150201
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
901 PM EST MON NOV 14 2011

LMZ844>849-151015-
/O.CON.KGRR.SC.Y.0086.111115T0600Z-111117T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
901 PM EST MON NOV 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TUESDAY TO
7 AM EST THURSDAY...

* WINDS...SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS.

* WAVES...BUILDING TO 3 TO 5 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
909 
WHUS73 KGRR 150825
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
325 AM EST TUE NOV 15 2011

LMZ844>849-151630-
/O.CON.KGRR.SC.Y.0086.000000T0000Z-111117T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
325 AM EST TUE NOV 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WINDS...SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO
  30 KNOTS LATER TODAY.

* WAVES...3 TO 5 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
577 
WHUS73 KGRR 151520
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1020 AM EST TUE NOV 15 2011

LMZ844>849-152330-
/O.CON.KGRR.SC.Y.0086.000000T0000Z-111117T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1020 AM EST TUE NOV 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WINDS...SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS WITH GUSTS 
  TO 30 KNOTS LATER TODAY. 

* WAVES...BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
106 
WHUS73 KGRR 152021
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
321 PM EST TUE NOV 15 2011

LMZ844>849-160430-
/O.CON.KGRR.SC.Y.0086.000000T0000Z-111117T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
321 PM EST TUE NOV 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS BECOMING WEST WITH GUSTS TO 30
  KNOTS TONIGHT.

* WAVES...BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
142 
WHUS73 KGRR 160248
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
948 PM EST TUE NOV 15 2011

LMZ844>849-161100-
/O.CON.KGRR.SC.Y.0086.000000T0000Z-111117T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
948 PM EST TUE NOV 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WINDS...SOUTHWEST 10 TO 20 KNOTS BECOMING WEST WITH GUSTS TO 30
  KNOTS LATE TONIGHT.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
625 
WHUS73 KGRR 160820
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
320 AM EST WED NOV 16 2011

LMZ844>849-161630-
/O.EXT.KGRR.SC.Y.0086.000000T0000Z-111118T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
320 AM EST WED NOV 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY...

* WINDS...WEST 10 TO 20 KNOTS INCREASING TO 30 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
083 
WHUS73 KGRR 161559
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1059 AM EST WED NOV 16 2011

LMZ844>849-170000-
/O.CON.KGRR.SC.Y.0086.000000T0000Z-111118T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1059 AM EST WED NOV 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WINDS...WEST 10 TO 20 KNOTS INCREASING TO 30 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
073 
WHUS73 KGRR 162018
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
318 PM EST WED NOV 16 2011

LMZ844>849-170430-
/O.CON.KGRR.SC.Y.0086.000000T0000Z-111118T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
318 PM EST WED NOV 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WINDS...WEST WINDS TO 30 KNOTS.

* WAVES...6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
870 
WHUS73 KGRR 170217
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
917 PM EST WED NOV 16 2011

LMZ844>849-171030-
/O.CON.KGRR.SC.Y.0086.000000T0000Z-111118T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
917 PM EST WED NOV 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WINDS...WEST WINDS TO 30 KNOTS.

* WAVES...6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
788 
WHUS73 KGRR 170815
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
315 AM EST THU NOV 17 2011

LMZ844>849-171615-
/O.CON.KGRR.SC.Y.0086.000000T0000Z-111118T1200Z/
/O.NEW.KGRR.GL.A.0011.111118T1200Z-111119T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
315 AM EST THU NOV 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

* WINDS...WEST WINDS UP TO 30 KNOTS. GALES TO 40 KNOTS LIKELY FRIDAY.

* WAVES...4 TO 8 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
741 
WHUS73 KGRR 171549
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1049 AM EST THU NOV 17 2011

LMZ844>849-180000-
/O.CON.KGRR.SC.Y.0086.000000T0000Z-111118T1200Z/
/O.UPG.KGRR.GL.A.0011.111118T1200Z-111119T0000Z/
/O.NEW.KGRR.GL.W.0039.111118T1200Z-111119T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1049 AM EST THU NOV 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...
...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 5 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 5 AM EST
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

*  WINDS...WEST WINDS UP TO 30 KNOTS. GALES TO 40 KNOTS LIKELY
   INTO FRIDAY NIGHT.

*  WAVES...4 TO 8 FEET THIS AFTERNOON BUILDING TO 8 TO 12 FEET FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
661 
WHUS73 KGRR 172012
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
312 PM EST THU NOV 17 2011

LMZ844>849-180415-
/O.CON.KGRR.SC.Y.0086.000000T0000Z-111118T1200Z/
/O.CON.KGRR.GL.W.0039.111118T1200Z-111119T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
312 PM EST THU NOV 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM FRIDAY TO 5 AM EST
SATURDAY...

* WINDS...WEST WINDS UP TO 30 KNOTS TONIGHT. SOUTHWEST GALES TO 45
  KNOTS EXPECTED FRIDAY INTO FRIDAY NIGHT.

* WAVES...4 TO 8 FEET TONIGHT BUILDING TO 8 TO 12 FEET FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
222 
WHUS73 KGRR 180216
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
916 PM EST THU NOV 17 2011

LMZ844>849-181030-
/O.CON.KGRR.SC.Y.0086.000000T0000Z-111118T1200Z/
/O.CON.KGRR.GL.W.0039.111118T1200Z-111119T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
916 PM EST THU NOV 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM FRIDAY TO 5 AM EST
SATURDAY...

* WINDS...WEST 15 TO 25 KNOTS BACKING SOUTHWEST AND INCREASING TO
  30 TOWARD DAYBREAK FRIDAY. SOUTHWEST GALES TO 45 KNOTS EXPECTED
  FRIDAY INTO FRIDAY NIGHT.

* WAVES...4 TO 6 FEET OVERNIGHT BUILDING TO 8 TO 12 FEET FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
268 
WHUS73 KGRR 180811
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
311 AM EST FRI NOV 18 2011

LMZ844>849-181615-
/O.CON.KGRR.SC.Y.0086.000000T0000Z-111118T1200Z/
/O.CON.KGRR.GL.W.0039.111118T1200Z-111119T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
311 AM EST FRI NOV 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 AM
EST SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS EARLY THIS MORNING AND
  INCREASING TO 40 TO 45 KNOT GALES BY MID TO LATE MORNING
  THROUGH THE AFTERNOON.

* WAVES...4 TO 6 FEET BUILDING TO 9 TO 13 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 12:31 PM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Nov 14, 12:31 PM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1231 PM EST MON NOV 14 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(400 AM EST MON NOV 14 2011)
WEAK LOW PRESSURE WILL BRING LIGHT RAIN LATE THIS MORNING AND
AFTERNOON TO SOUTHERN LOWER MICHIGAN. SEASONABLY MILD WEATHER WILL
CONTINUE TODAY AND TUESDAY BEFORE A COLD FRONT MOVES THROUGH AND
ALLOWS MUCH COLDER AIR TO MOVE IN TUESDAY NIGHT THROUGH THURSDAY.
SNOW FLURRIES ARE ANTICIPATED LATE TUESDAY NIGHT THROUGH WEDNESDAY.

&&

.SHORT TERM...(1126 AM EST MON NOV 14 2011)
(TODAY THROUGH WEDNESDAY AFTERNOON)

LIGHT RAIN WILL DEVELOP LATE THIS MORNING AND AFTERNOON PARTICULARLY
SE OF KGRR DRIVEN BY STRONG MID LEVEL FRONTOGENETICAL FORCING. I
INCREASED POPS FOR RAIN ALONG INTERSTATE 94 GIVEN THE RECENT RADAR
TRENDS.  LIGHTNING IN NRN INDIANA IS LINING UP WELL WITH THE 850 MB
LIFTED INDEX VALUES.  BASICALLY THIS RESULTS IN THE CONVECTION
STAYING SOUTHEAST OF JACKSON FROM THE MOST RECENT RUN OF THE NAM.
I DID LOWER TEMPERATURES SLIGHTLY FOR THIS AFTERNOON GIVEN THE CLOUD
COVER AND RAIN TRYING TO MOVE IN.

SEASONABLY MILD WX WILL CONTINUE TODAY THROUGH TONIGHT INTO TUESDAY.
MAX TEMPS WILL BE IN THE 50S BOTH DAYS. THIS BEFORE MUCH COLDER AIR
ADVECTS IN BEHIND THE COLD FRONT FOR TUESDAY NIGHT THROUGH
WEDNESDAY. MAX TEMPS BY WEDNESDAY WILL ONLY REACH THE 40 TO 45
DEGREE RANGE... NEAR NORMAL FOR THIS TIME OF YEAR.

DELTA T/S WILL BECOME CONDUCIVE FOR LAKE EFFECT SNOW WEDNESDAY WHEN
H8 TEMPS WILL FALL TO AROUND -5 TO -7 C... YIELDING DELTA T/S IN THE
MID TEENS. HOWEVER LIFT AND MOISTURE IS REALLY LACKING ALONG WITH
ANTICYCLONIC FLOW. THEREFORE ONLY FLURRIES ARE ANTICIPATED.

&&

.LONG TERM...(400 AM EST MON NOV 14 2011)
(WEDNESDAY NIGHT THROUGH SUNDAY)

LONG TERM PERIOD BEGINS WITH A THERMAL TROUGH OVERHEAD (850MB TEMPS
AROUND -10C OVER CENTRAL LAKE MI). STILL EXPECTING TO SEE LAKE
EFFECT SNOW SHOWERS WEDNESDAY NIGHT GIVEN HIGH INSTABILITY WITH
DELTA T/S IN THE UPPER TEENS TO AROUND 20C. LAKE EFFECT WEDNESDAY
NIGHT IS MEAGER IN THE MODELS THOUGH AS DEPTH OF RH IS A SIGNIFICANT
LIMITING FACTOR. IT HAS BEEN DISCUSSED THE LAST DAY OR TWO THAT LAKE
EFFECT RH AT THIS RANGE IN THE FORECAST IS PROBLEMATIC AT BEST...SO
WE WILL KEEP AN EYE ON THIS FORECAST PERIOD. LAKE EFFECT SNOW
SHOWERS OR FLURRIES SHOULD TAPER OFF ON THURSDAY AS RIDGING BUILDS
IN.

EXPECTING DRY CONDITIONS FROM THURSDAY EVENING INTO FRIDAY EVENING
AS SURFACE HIGH PRESSURE MOVES EAST AND SOUTHERLY RETURN FLOW
DEVELOPS. NEXT GOOD CHANCE FOR PRECIPITATION (RAIN) COMES SATURDAY
INTO SUNDAY AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE
NORTHERN GREAT LAKES. POSSIBILITY OF EVEN A RUMBLE OF THUNDER ALONG
THE COLD FRONT SATURDAY NIGHT WITH THE GFS AND EURO INDICATING 850MB
LI/S AROUND ZERO.

&&

.AVIATION...(1231 PM EST MON NOV 14 2011)
MAINLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD. THE EXCEPTION
WILL BE NEAR KJXN WHERE MVFR VIS IS EXPECTED. THUNDERSTORMS ARE
POSSIBLE SOUTH OF I-94 AND OPTED TO PUT VCTS IN THE KJXN TAF. PCPN
WILL END BY EARLY EVENING AND CLOUD COVER WILL DIMINISH.

&&

.MARINE...(1126 AM EST MON NOV 14 2011)
WAVE HEIGHTS WILL CONTINUE AT  2 TO 4 FEET TODAY...WINDS AND WAVES
COULD REBUILD TO OVER 4 FEET TONIGHT AND INTO TUESDAY.

&&

.HYDROLOGY...(400 AM EST MON NOV 14 2011)
LITTLE PRECIPITATION IS ANTICIPATED FOR THIS WEEK. THE MOST
SIGNIFICANT PRECIPITATION WILL COME LATE THIS MORNING AND AFTERNOON
TO THE SOUTHEAST OF GRAND RAPIDS WHERE AROUND A QUARTER TO THIRD OF
AN INCH OF RAINFALL IS POSSIBLE DOWN TOWARD BTL AND JXN. THAT IS NOT
ENOUGH TO CAUSE ANY HYDRO ISSUES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:     LAURENS
SHORT TERM:   LAURENS/MJS
LONG TERM:    DUKE
AVIATION:     93
MARINE:       MJS
HYDROLOGY:    LAURENS
Hazardous weather outlook, Nov 14, 6:04 AM EST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
604 AM EST MON NOV 14 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-151115-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
604 AM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ALONG THE
INTERSTATE 94 CORRIDOR FROM KALAMAZOO TO JACKSON. THE BULK OF THE
STORMS WILL REMAIN OFF TO THE SOUTH OF THE AREA...BUT A FEW MAY
SNEAK INTO FAR SOUTHWEST LOWER MICHIGAN. IF STORMS DO DEVELOP THEY
ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LAKE EFFECT SNOW IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY MORNING.
A DUSTING TO A HALF INCH OF ACCUMULATION IS POSSIBLE...ESPECIALLY
ON GRASSY AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-151115-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
604 AM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WAVES WILL REMAIN HAZARDOUS TO SMALLER CRAFT THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS AND WAVES WILL INCREASE ONCE AGAIN ON TUESDAY AND REMAIN
HIGH INTO THURSDAY. LAKE MICHIGAN WILL BE HAZARDOUS TO SMALLER
CRAFT FOR MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 8:01 PM ESTSpecial Weather StatementGRRBarry, Clinton, Eaton59 min
Nov 13, 8:42 PM ESTSpecial Weather StatementGRRBarry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo and 1 more48 min
Nov 14, 1:38 AM ESTSmall Craft AdvisoryGRR8 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.